Skip to main content
Article thumbnail
Location of Repository

References

By Bonino Marc (f-paris-gl

Abstract

A dynamical property for planar homeomorphisms and an application to the problem of canonical position around an isolated fixed point. (English summary) Topology 40 (2001), no. 6, 1241–1257. The author first proves a new kind of fixed point theorem, namely: Let h be a homeomorphism of the plane and let D be a closed disc. Assume we can write the boundary of D as the union of two arcs α and β meeting only in their endpoints such that D ⋂ h −1 (β) = ∅ and D ∩ h(α) = ∅. Then, if ⋂ n≥0 h−n (D) = ∅, there exists m ∈ D such that h(m) ∈ D and h 2 (m) = m. If h preserves orientation, we can choose m such that h(m) = m. The strategy of the proof is to find a component of ⋂ n≥0 h−n (D) to which applies the Cartwright-Littlewood-Bell fixed point theorem [H. Bell, Fund. Math. 100 (1978), no. 2, 119–128; MR0500879 (58 #18386)]. This theorem is used to give a corrected and completed proof of Schmitt’s result saying that, in the space of orientationpreserving homeomorphisms of the plane with 0 as unique fixed point, those of fixed index form a path connected subspace for the compact-open topology [B. V. Schmitt, Topology 18 (1979), no. 3, 235–240; MR0546793 (81a:57036)]. Reviewed by L. Guillou (Saint-Martin-d’Hères

Year: 2013
OAI identifier: oai:CiteSeerX.psu:10.1.1.353.4463
Provided by: CiteSeerX
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://citeseerx.ist.psu.edu/v... (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.